Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 6, 2010, 7:23 PM MDT for Cherry County, Garden County, Grant County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2010, 7:23 PM MDT (01:23 UTC)
- Expired
- Jul 6, 2010, 10:02 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherry County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
445
WGUS53 KLBF 070123
FFWLBF
NEC031-069-075-070730-
/O.NEW.KLBF.FF.W.0017.100707T0123Z-100707T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM MDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
WESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 130 AM MDT WEDNESDAY
* AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL OF 3 TO 5 INCHES WERE COMMON
THIS EVENING IN THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHBY...BRITTON LAKE...CRESCENT LAKE NWR...DEER LAKE...DOMINICK
LAKE...HYANNIS...JERRY LAKE...KINCAID LAKE...MOTHER LAKE AND SWEDE
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4167 10257 4200 10210 4201 10201 4209 10202
4217 10197 4217 10161 4173 10197 4173 10199
4169 10200
$$
BUTTLER1 follow-up statement
001
WGUS73 KLBF 070402
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM MDT TUE JUL 6 2010
NEC031-069-075-070416-
/O.CAN.KLBF.FF.W.0017.000000T0000Z-100707T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN NE-GRANT NE-CHERRY NE-
1002 PM MDT TUE JUL 6 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
CHERRY...WESTERN GRANT AND NORTHERN GARDEN COUNTIES IS CANCELLED...
HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD WARNING HAS ENDED ACROSS
NORTHEASTERN GARDEN...WESTERN GRANT AND SOUTHWESTERN CHERRY COUNTY.
LIGHT RAIN WILL BE POSSIBLE OVERNIGHT...HOWEVER...THE THREAT FOR
FLOODING HAS ENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.
&&
LAT...LON 4167 10257 4200 10210 4201 10201 4209 10202
4217 10197 4217 10161 4173 10197 4173 10199
4169 10200
$$
BUTTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:00 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 3:00 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT TUE JUL 6 2010 .DISCUSSION... SFC FRONTAL BOUNDARY HAS BECOME DEFINED ON VSBL SAT FROM NEAR KILGORE IN NCTRL NEBR THROUGH BINGHAM IN FAR SERN SHERIDAN COUNTY AND LISCO IN WRN GARDEN COUNTY. THE STRONGER SHEAR WILL FOCUS NEAR AND BEHIND THE FRONT WHERE MOISTURE SHOULD POOL AND LEAD TO MODERATE INSTABILITY AND A THREAT OF SEVERE WX IN THE FORM OF LARGER HAIL AND GUSTY WINDS. ADDITIONAL CONCERN FOR HEAVY RAINFALL DETAILED IN HYDROLOGY DISCUSSION BELOW. SURFACE FRONT SHOULD BE FORCED JUST SOUTHEAST OF FORECAST AREA BY 18Z WEDNESDAY...ESPECIALLY IF CONVECTION IS STRONG ENOUGH. LIFT OVER THIS FRONT SHOULD CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO CWA ON WEDNESDAY WITH. MUCH COOLER AIR TODAY AT 19Z WITH CPR ONLY 52 AND GCC 54. THIS COOL AIRMASS WILL DROP IN WITH THE SFC HIGH AND TEMPS TRENDED DOWN TO THE 65 TO 70 RANGE UNDER CLOUDY SKIES. UPPER TROF WILL SWING THROUGH WEDNESDAY NIGHT AND END THE PCPN THREAT THROUGH END OF THE WEEK WITH THE NEXT THREAT FOR PCPN TO BEGIN SATURDAY AFTN ACROSS THE NCTRL. NRN PLAINS UPPER TROUGH TO EVENTUALLY BRING A COLD FRONT SOUTH SUNDAY NIGHT...WITH THE BEST CHCS AT THAT TIME. SLIGHT CHC MONDAY AND MONDAY NIGHT WITH A DRY TUESDAY (DAY 7). HIGHS TO RANGE IN THE MID TO UPPER 80S...POSSIBLY REACHING THE LOWER 90S WEST BY NEXT TUESDAY. && .HYDROLOGY... HYDROLOGIC CONCERN WILL INCREASE TONIGHT INTO WEDNESDAY AS SLOW MOVING COLD FRONT SAGS SOUTHEASTWARD. MOIST ATMOSPHERE INDICATED WITH GOES DPI SHOWING INCREASING PRECIPITABLE WATER VALUES INCREASING TO NEAR 1.25 INCHES IN NCTRL NEBR NEAR AND BEHIND SFC FRONT. FORECAST PWS WILL INCREASE NEAR AND BEHIND THE FRONT INTO TONIGHT. MODEL FORECASTS INDICATE HEAVY RAIN POTENTIAL TONIGHT WEST OF VTN THROUGH MULLEN AND GRANT...WHICH MATCHES UP FAIRLY WELL WITH EXCESSIVE RAINFALL AREA. BASED ON WEEKEND RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS SERN PANHANDLE INTO SWRN NEBR...3 HR FFG VALUES ARE AS LOW AS 1.5 INCHES FOR KEITH AND PERKINS COUNTY. AREAS ADJACENT INCLUDING LINCOLN...CHASE...HAYES AND AND FRONTIER ARE EVEN LOWER...ALTHOUGH GREATER HEAVY RAINFALL THREAT IS TO THE NORTHWEST. WILL ISSUE A FLASH FLOOD WATCH TONIGHT THROUGH 18Z WED FOR GARDEN...DEUEL...KEITH AND PERKINS COUNTY. STORMS SHOULD DEVELOP INTO A COMPLEX INVOF FRONT AND MOVE NORTHEAST ALONG THE FRONT FROM 15 TO 20 KTS. THUS...TRAINING ECHOES LIKELY. MINOR TRIBUTARIES MAY FLOOD AS WELL AREAS OF POOR DRAINAGE. && .AVIATION... A SLOW MOVING COLD FRONT WILL PROGRESS SOUTHEAST ACROSS THE AREA TONIGHT...REACHING KVTN THIS EVENING...THEN KLBF OVERNIGHT. EXPECT VFR CONDITIONS AND SOUTHERLY WIND AHEAD OF THE FRONT. ALONG THE FRONT A BAND OF THUNDERSTORMS WILL DEVELOP...AND BRING MVFR AND LOCALLY IFR CONDITIONS. BEHIND THE FRONT...NORTHERLY WINDS CAN BE EXPECTED ALONG WITH MVFR CIGS AND SCT SHOWERS AND ISOLD THUNDER. THIS ACTIVITY WILL LINGER INTO THE AFTERNOON ON WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM 00Z WEDNESDAY UNTIL 18Z WEDNESDAY FOR NEZ022-056>058. && DISCUSSION...ROBERG HYDROLOGY...ROBERG AVIATION...MASEK
Hazardous weather outlook, Jul 6, 2:02 PM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT TUE JUL 6 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 302 PM CDT TUE JUL 6 2010 /202 PM MDT TUE JUL 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NEBRASKA WEST OF A LINE FROM ONEILL TO BROKEN BOW...TO NORTH PLATTE...TO IMPERIAL. A COLD FRONT WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS...AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS TONIGHT. AREAS OF THE SOUTHEAST NEBRASKA PANHANDLE AND PORTIONS OF SOUTHWEST NEBRASKA THAT HAD AN INCH TO TWO INCHES OF RAINFALL SUNDAY NIGHT MAY BE PRONE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE POTENTIAL FOR STORMS AND LOCALLY FLASH FLOODING CONTINUES THROUGH THE DAYTIME HOURS ON WEDNESDAY. THUNDERSTORM RETURN TO THE FORECAST ON SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM MOVES ONTO THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Jul 6, 6:02 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT TUE JUL 6 2010 NEZ004-070100- SHERIDAN NE- 602 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 700 PM MDT... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINE RIDGE TO 20 MILES NORTHWEST OF ALLIANCE...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... RUSHVILLE... GORDON... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... CLINTON... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... HOOVER LAKE... SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... HIGHWAY 87 MILE MARKER 70... HIGHWAY 87 MILE MARKER 30... HIGHWAY 87 MILE MARKER 60... HIGHWAY 27 MILE MARKER 230... HIGHWAY 250 MILE MARKER 30... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Jul 6, 6:11 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 SW WOOD LAKE 42.60N 100.29W
07/06/2010 E0.25 INCH CHERRY NE PUBLIC
&&
CJSSpecial weather statement, Jul 6, 6:16 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM CDT TUE JUL 6 2010 NEZ022>024-035-094-070115- ARTHUR NE-GARDEN NE-GRANT NE-HOOKER NE-WESTERN CHERRY NE- 616 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...GRANT... NORTHWESTERN HOOKER...NORTHEASTERN GARDEN AND NORTHWESTERN ARTHUR COUNTIES UNTIL 715 PM MDT... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHBY TO DEER LAKE...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SWEDE LAKE... HYANNIS... BOURQUIM HILL... WHITMAN... PRATT LAKE... SPRING VALLEY LAKE... JENSEN LAKE... CARR LAKE... SAND PUDDIN LAKE... GREEN LAKE... HIGHWAY 61 MILE MARKER 150... HIGHWAY 61 MILE MARKER 140... HIGHWAY 2 MILE MARKER 170... HIGHWAY 61 MILE MARKER 130... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Jul 6, 6:29 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 NW JOHNSTOWN 42.62N 100.12W
07/06/2010 E1.00 INCH BROWN NE PUBLIC
MOST OF THE HAIL WAS NICKEL SIZE...BUT A FEW STONES WERE
THE SIZE OF QUARTERS.
&&
CJSLocal storm report, Jul 6, 6:54 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 6 ENE LISCO 41.53N 102.51W
07/06/2010 E0.88 INCH GARDEN NE PUBLIC
&&
CJSLocal storm report, Jul 6, 7:05 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 8 NW OSHKOSH 41.49N 102.45W
07/06/2010 E1.25 INCH GARDEN NE PUBLIC
MOST HAIL WAS ONE HALF INCH IN DIAMETER OR SMALLER...BUT
A FEW STONES WERE APPROXIMATELY THE SIZE OF HALF DOLLARS.
ACCOMPANIED BY WIND GUSTS ESTIMATED AT 40 TO 50 MPH THAT
BROKE TREE BRANCHES.
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 63 min |
| Jul 6, 6:34 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 56 min |
| Jul 6, 6:51 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 39 min |
| Jul 6, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jul 6, 9:45 PM MDT | Flash Flood Warning | LBF | Deuel | 6 hr |
| Jul 7, 3:11 AM MDT | Flash Flood Warning | LBF | Deuel | 5 hr |
| Jul 7, 7:53 AM MDT | Areal Flood Advisory | LBF | Deuel | 5 hr |
| Jul 7, 12:31 PM MDT | Areal Flood Warning | LBF | Deuel | 30 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.